Transfusion-Related Acute Lung Injury After IVIG for Myasthenic Crisis

Dereddi Raja S. Reddy, Pramod K. Guru, Melissa M. Blessing, James R. Stubbs, Alejandro Rabinstein, Eelco F.M. Wijdicks

Research output: Contribution to journalArticle

9 Scopus citations

Abstract

Background: A 26-year-old female with myasthenic crisis developed transfusion-related acute lung injury (TRALI) after she was treated with intravenous immunoglobulin. Methods: Case report. Results: Respiratory status markedly worsened with each intravenous immunoglobulin (IVIG) administration and progressing from a need to use bilevel positive airway pressure (BiPAP) to intubation. Pulmonary function tests improved during this episode. Conclusions: IVIG may cause TRALI and due to subtle clinical findings can be mistaken for neuromuscular respiratory failure.

Original languageEnglish (US)
Pages (from-to)259-261
Number of pages3
JournalNeurocritical Care
Volume23
Issue number2
DOIs
StatePublished - Oct 7 2015

    Fingerprint

Keywords

  • Acute lung injury
  • Critical care
  • Intravenous immunoglobulin therapy
  • Myasthenia
  • Transfusion-related acute lung injury

ASJC Scopus subject areas

  • Clinical Neurology
  • Critical Care and Intensive Care Medicine

Cite this

Reddy, D. R. S., Guru, P. K., Blessing, M. M., Stubbs, J. R., Rabinstein, A., & Wijdicks, E. F. M. (2015). Transfusion-Related Acute Lung Injury After IVIG for Myasthenic Crisis. Neurocritical Care, 23(2), 259-261. https://doi.org/10.1007/s12028-015-0115-z